Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
160 Doctors are Online

Took medicine for stomach pain and heartburn. Having joint pain, getting bloated. What is wrong?

User rating for this question
Very Good
Answered by

Practicing since : 2001
Answered : 436 Questions
I am 39 yr old male. No family history of cancer etc. About 8 months ago I had episodes of stomach pain and heartburn. GP put me on acid blockers for 3 months with seemed to help. However after 3 months started getting bloating and stinging pain in gut daily. Had endoscope and found no problems but some reflux damage. Went to Gastroebterolgist who took me off of blockers and tried 10 day antibiotic. Neither helped. Now having minor joint pain in knee, ankle, toes, elbow, and numbness in feet(especially right side). Also having pain in buttocks when seated and rectal itching/ soreness along with pain near right groin. Also notice some tingling in lower testicals sometimes. I'm very stressed out about this and can barely think of anything else, although some days the pain etc are not that bad. No colonoscopy yet for some reason due to Gastro doctor. I seem to burp and fart alot more and my stool has been yellow or pale green for months and flat or tape like. Sometimes diarrhea. Sometimes get chills for no reason too. I've had tests on gallbladder but no problems. Any ideas I can lead my doctors towards??
Posted Mon, 6 May 2013 in Digestion and Bowels
Answered by Dr. Abhijit Deshmukh 3 hours later

Thank you for your query.

Possibly you are suffering from functional abdominal pain syndrome along with disorder of heightened intestinal sensitivity along with symptoms pertaining to other organs like muscles, joints, stress, fatigue, depressive symptoms also.

One of the rare possibilities is an inflammatory bowel disease which may have blood in stools, with diarrhea, joint pain and abdominal pain but if your stool examination is normal then this is very unlikely.

Colonoscopy may be suggested if you have abnormal stool examination, blood in stools, fever, weight loss etc.

Need to have high fiber diet, de-stress yourself, exercise regularly and consider some symptomatic medication and probiotics. Sometimes you may need a low dose of de-stressing medications to make you feel better earlier.

Also worthwhile getting your calcium levels, ESR (Erythrocyte sedimentation rate) tests done as a part of workup.

Hope this answers your query.

Wish you a speedy recovery.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor